It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Weight Loss Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-15-2003, 01:01 PM   #1
Newbie
 
Join Date: Sep 2003
Posts: 3
lynder HB User
Post medication and weight gain

i've been taking 20mg of tapazole and 100mg of toprol since june. i feel better but gained 12 pounds. i have graves disease, would like to know if there's a good diet i could follow?

 
Old 09-15-2003, 01:15 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: B.C., Canada
Posts: 503
chipmunkis HB User
Post

considering you have a medical condition, my only advice would be to check with your doctor as he/she would be more familiar with any risks/complications involved with your condition...
__________________
"Beauty is in the eye of the beholder, though it may be necessary, from time to time, to give a stupid or misinformed beholder a black eye." Miss Piggy

 
Sponsors Lightbulb
   
Old 09-15-2003, 02:43 PM   #3
Senior Member
 
Join Date: Aug 2003
Posts: 298
Shane S HB User
Post

It is not uncommon for medication to cause a significant increase or decrease in weight that's completely unrelated to diet or exercise and which may be unlikely to respond to a change in either. I agree you should discuss this or any other side effects with your doctor.

 
Old 09-16-2003, 06:01 AM   #4
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: U.S.A.
Posts: 700
suej1946 HB User
Post

Lynder, my dr put me on Lexapro in January and I gained 14 lbs. some meds do cause weight gain. drugs for anxiety cause weight gain.
since you do have another medical problem you really should check with your dr to see which plan would be ok for you.
I m on atkins and hve lost 15 lbs so far . Im on a lot of other medication but my dr suggested for me to cut down on all my carb intake so thats what I have done. mainly given up all the junk food and pepsi that I consumed every day. I feel a bit run down but I walk a lot and Im sure that this will improve.
good luck to you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Problem with antidepressant medication weightgain dls Eating Disorder Recovery 8 06-06-2009 01:06 PM
BP medication and weight gain Flutterbye77 High & Low Blood Pressure 21 05-20-2009 01:21 PM
Is anyone here taking a heart medication that does not make you gain weight???? Eeyore1973 Heart Disorders 2 02-16-2008 07:44 AM
Finding a Medication that doesn't cause weight gain? jealibeanz Depression 15 03-26-2007 09:56 PM
Medication weight gain - help j2006 Weight Loss 7 10-18-2006 02:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Effexor Meridia
Paxil
Phentermine
Potassium
  Prozac
Synthroid
Xenical
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



janewhite1 (8), slenderella (4), Administrator (3), Kszan (3), hollns (3), Lisa_P (3), Jess75 (3), ustalaughalot (2), EagleRiverDee (2), dropkickcassie (2)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!